Oklahoma, 2006

Wildfire in Oklahoma, January 15, 2006

January 15, 2006 · NWS TSA · 1 event in 1 county or zone

A large grass fire occurred in the Owasso area near 116th Street North between Sheridan and Memorial. As many as ten structures were destroyed by the fire; none were homes.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large grass fire occurred in the Owasso area near 116th Street North between Sheridan and Memorial. As many as ten structures were destroyed by the fire; none were homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 10:49 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 15, 10:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SUN JAN 15 2006

.UPDATE...
EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER THAN EARLIER THOUGHT
DESPITE THE HIGH CLOUDS SEEN IN SAT PICS STREAMING NORTHEAST TOWARD
THE AREA.  THE COMBINATION OF PLENTY OF WIND AND LOW DEW POINTS WILL
CAUSE RED FLAG CRITERIA TO BE MET. ONLY TWEAKED THE FORECAST. UPDATE
ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jan 15, 12:45 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CST SUN JAN 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CST SUN JAN 15 2006

...RED FLAG WARNING THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=75.
	AREA...EASTERN OKLHAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SURFACE LOW PRESSURE OVER KANSAS IS RESPONSIBLE FOR STRONG SOUTH
WINDS TODAY.  THE SOUTH WINDS...WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES HAVE RESULTED IN A RED FLAG WARNING THIS AFTERNOON.
WINDS WILL DROP OFF AFTER SUNSET AND TEMPERATURES WILL COOL WITH
RELATIVE HUMIDITIES INCREASING.  BY LATE TONIGHT...ENOUGH ELEVATED
INSTABILITY MAY EXIST FOR A THUNDERSTORM OR TWO ACROSS SOUTHEAST
OKLAHOMA.  SEVERE WEATHER IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL...
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON AND EVENING.
THE UPPER LEVEL SYSTEM DRIVING THE FRONT MAY BRING SOME LIGHT
SHOWERS TO THE AREA MONDAY AFTERNOON AND MONDAY NIGHT. ENOUGH
COLD AIR WILL WORK INTO THE AREA FOR A FEW FLAKES OF SNOW TO
FALL LATE MONDAY NIGHT.  NO SIGNIFICANT ACCUMULATION IS EXPECTED.

WITH LITTLE OR NO PRECIPITATION IN THE FORECAST...FIRE DANGER WILL
REMAIN HIGH THROUGHOUT THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tulsa

When
January 15, 2:00 PM CST to 6:00 PM CST
Where
Tulsa forecast zone
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491379.